PDA

View Full Version : Very high dose of prednisolone



Rayhanah
04-06-2009, 09:34 PM
Im having the worst flare in 3 years and on 60mg of prednisolone. At night, I can't sleep and have headaches and migraines during the day and feel very disoriented. Is it because of the steroids? Please tell me. Thank you!

sick n tired
04-06-2009, 09:38 PM
Hey Rayhanna,

that is how I feel when I am on high dosage of steroids...kind of floaty like I am light headed...just not myself. And I can't sleep, also. It is a love/hate relationship with prednisone for me...

I am so sorry to hear that you are having such a rough time of it...60 mg is hard to deal with. I hope that the prednisone helps to settle things down for you...

Rayhanah
04-06-2009, 09:50 PM
I very disoriented now. Sighs. I got 5 tests next week. Will this feeling (light-headedness) go away? I hope it does. I want to study and find a cure for lupus. Currently in college now. Panadols doesnt help this headache. Sobs.

sick n tired
04-06-2009, 09:54 PM
I am so sorry, hon...how long have you been on the prednisone? I did find that after a while I got used to it...the dizziness never quite left me but it got better as I started to respond to it..

Rastagirl
04-06-2009, 10:01 PM
Hi Rayhanah...

Sorry you're suffering through such a bad flare...that's the worst.

I've been on Prednisone for a long time, and I know there are many side effects that are no fun, especially when you get up as high as 60 mg.

Prednisone can most definitely affect your sleep...it's like adrenaline, so it can pump you full of energy, like you've had 10 cups of coffee, and make it difficult to fall asleep and stay asleep through the night. And when you do finally sleep, then it can mess with your dreams. I had some of the strangest, most vivid dreams while on high doses of Prednisone. And sometimes it will completely wear you out with fatigue and then when you try to fall asleep, sleep just won't come. It can be so frustrating. It also used to cause me terrible restless leg syndrome, especially at night when I was trying to calm down.

As far as headaches or migraines, I'm not sure if they're caused by the Prednisone...headaches and migraines are symptoms I've just always had with the Lupus. I never really noticed them being any worse or more frequent when I was on higher doses, but Prednisone does affect everyone a bit differently, so it might be the cause for you.

And the feeling of being disoriented, that's something I remember very well when on high doses of the med. It can give you kind of a feeling of being 'high' or like you're floating on clouds and make your head feel fuzzy-like. Do you have the disoriented feeling when you're having the migraines? Because that's something I also experience when I have a really bad migraine....I feel really out of it and disoriented. And like my head if stuffed with cotton or something.

If you're having bad headaches and feeling very disoriented, you should probably give your doctor a call and let him or her know, just to be safe. They are probably the best ones to advise you if these symptoms could be side effects of the med your taking and whether or not you need to be concerned.

I hope this helps you some........and I sure hope this awful flare will give you a break soon. I'm sending you gentle, caring hugs all the way to Singapore.

Fondly,

Lori :heart:

Rayhanah
04-08-2009, 03:43 AM
Thank you Lori! You really gave me the motivation to fight my disease! My dad told me to eat 40mg now instead of 60mg. Whatever you say is true. I experience all that you experience. Cannot sleep at night, feel tired and restless throughout the day, I get irritated easily also. The disorientation is like my brain feel very tired and I cant think properly. Creepy right? I feel so bad mood nowadays easily. Sighs. I told my dad that I want to take a break from school for a while. He say okay! Hehe. :D

rob
04-08-2009, 05:11 AM
Hi Rayhanah,

I had two separate IV methylprednisolinone treatments last year, not very different from the oral pred you are on, and both of them caused me to have bad insomnia, weird dreams when I could sleep, and that weird "floaty" feeling you are talking about. I didn't feel "right", and went from zero to angry very quickly. The second round of my treatments was not as bad as the first. My body adjusted, or I adjusted, either way I got used to it and the worst side effects became tolerable. Your side effects are fairly normal, and common. Hang in there. You'll get used to this, and you will begin to notice some beneficial effects soon, making all the trouble worth it.

Rob

Rastagirl
04-08-2009, 07:30 AM
Rayhanah...

You should NEVER drop your Prednisone that quickly...from 60 mg. straight down to 40 mg. That can be dangerous. Be sure you talk to your doctor before making ANY change in your Prednisone on your own.

There can be some pretty awful side effects from jumping down that quickly in dosage...I know that from experience.

Hang in there...those symptoms you're experiencing will decrease as you taper back down.

Hope you're feeling a bit better today.

Lori :cool2:

Danica01
04-08-2009, 02:06 PM
When I am on it,it will make me feel the same way! I really don't get too angry but I will get very emotional and cry all the time :-( I get anxious and can not sit still. I can't sleep but yet, I feel so tired! I hate it but love it at the same time. It really is a love hate relationship! I agree, you shouldn't drop the does until you talk to your doc.....you could make yourself pretty sick. Hang in there and I understand about school. I am finishing my degree from the comforts of my own home at this point. I will be celebrating my 30th birthday and graduating in the next 9 months, it has taken me a long time to finish due to this silly illness. Hang in there and just keep chugging along. I really hope you find some comfort soon! I am sending you gentle hugs and healing thoughts.

mountaindreamer
04-08-2009, 04:36 PM
whoa danica,

we will have to throw a serious cyber space party for your birthday and graduation.....yeah...we all love parties.

:fam21:

Danica01
04-08-2009, 10:24 PM
Party.......party..........party!!!!!!!!!!!!!!!!! I like the sound of that!!!!!!! Count me in!!!!!!!!!! Lets have some cake!!!!!! Mmmmmmmmmmmmmmm cake!!!!!!!!!!!!!!!

:grouphug:

justanangel
04-09-2009, 02:31 AM
Hi
I found that when they started me on 75mg of presnislone 5 weeks ago for my pneumonia in hospital, I got extreme headaches that panadol wouldn't shift. Drs put me on ibuprofen, and that really helped, in Australia you can get it over the counter. High doses of presnislone does cause severe headaches for me. And all the other yucky side effects, short fuse, sleepness, puffness, etc.

Hope you feel better soon.

justanangel

tasha
04-10-2009, 12:01 AM
i had extreme insomnia when i was on 40mg of prednisone. i got so desperate for sleep at one point that i called my rheumatologist and asked for a prescription for sleep aids. she prescribed me ambien, and i was FINALLY able to sleep through the night.

i would suggest sleep aids... and just hang in there until you can lower your dose. now at 20mg i don't have as much of a problem sleeping anymore.

KATROACH1972
05-31-2009, 03:06 PM
I can honestly tell you yes, I think its the steroids, because last 10 days I have had to increase mine to 60mgs, for four days and taper back to my usual 20mg! It gives me insomnia bigtime!!! If it wasnt for my tylenol pm, I wouldnt get an hour a night, but slowly hopefully when you come back down you will find releif from that unpleasant sideffect! Oh yeah, I had a headache slash migraine also. Sorry you r feeling bad! Hugs kathy

abbasgirl
05-31-2009, 04:33 PM
I have nothing of help to share, but just wanted to offer ((((hugs)))). I'm so sorry the treatment is going that way for you.

dsunshine
06-01-2009, 04:04 PM
Sorry to hear about your flare and the extreme amount of pain you are going through along with trying to cope/tolerate 60mg of prednisone. Puts things into perspective for me, which my highest dosage to date has been 30mg. I don't know if the prednisone helps...I question it everytime I go to the doctor if it really helps. Usually when I had bad flare ups to the point of barely being able to walk I would go into the office for IV treatments which lasted about an hour but I felt releif usually the next day. Perhaps you should ask your doctor about that? Either way I do hope you have relief soon!

Monique89
06-01-2009, 07:16 PM
Ohhh i feel for you :(
I have been on pred for 2 months now, i started at 80mg per day, and for the first few weeks i just felt like a different person...but my doctor has gradually dropped my dosage, and im now down to 15mg (hopefully 10 by the end of the day).
But the high doses, they are just crazy. I was starving hungry all the time, i just was never full, i didnt sleep, i was awake for hours in the middle of the night, then crash in the middle of the day when i was meant to be working or at uni...and the moods...well i still have those even on a low dosage, they are just crazy highs and lows...
Hang in there though, it will get better...